FDA Issues Warning About Dietary Supplement

From the WebMD Archives

April 14, 2015 -- Consumers should stop using a muscle growth product called Tri-Methyl Xtreme dietary supplement because it may cause liver damage, the U.S. Food and Drug Administration says.

The product, distributed by Extreme Products Group and sold on the Internet and in some retail stores and gyms, claims to contain anabolic steroids.

The FDA launched an investigation into the product after receiving complaints from three people, one each in California, New Jersey and Utah. No reports of deaths from the use of the product have been received by the FDA.

"Products marketed as supplements that contain anabolic steroids pose a real danger to consumers," Dr. Charles Lee, a senior medical advisor in the FDA's Center for Drug Evaluation and Research's Office of Compliance, said in an agency news release.

"Anabolic steroids may have a range of serious adverse effects on many organ systems, and the damage may be irreversible," he explained.

People who think they are having health problems associated with Tri-Methyl Xtreme or other body building products should seek medical help, especially if they have unexplained fatigue, abdominal or back pain, discolored urine or other changes in their health, the FDA said.

WebMD News from HealthDay
Copyright © 2013-2016 HealthDay. All rights reserved.